MAUDE Adverse Event Report: MEDTRONIC MEXICO 3/8 X 3/8 X 3/8 Y; TUBING, PUMP, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO 3/8 X 3/8 X 3/8 Y; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number 6031
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Exsanguination (1841)
Date of Event 08/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event date entered is month and year valid.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that about 20:00 hrs during the extra corporeal membrane oxygenation (ecmo) procedure, the customer reported leaking from around the y-connector that connected the lv vent to the venous drainage line on the ecmo circuit.The customer was concerned that the leak was either due to a loose connection or that one of the lines was fractured.Following notification to the perfusionist, md and surgeon, they intended to fix the issue using a zip tie and bone wax.However, around 21:00 hrs, the y-connector the broke and the patient began to exsanguinate.Flows were lost and cpr was initiated.They then clamped the ecmo cannula, mass transfusion protocol was initiated, patient was intubated and a line was placed.They were able to replace the y-connector and re-establish flow.
 
Additional Manufacturer Narrative
Visual analysis: visual inspection shows one of the 3/8 inch tubing connections has broken off.Device was cleaned using a 10% bleach solution.Conclusion; based on the investigation results it can be concluded that there is not enough evidence to say that the damage was cause during the manufacturing process since the handling of the connector performed during the inspection and packaging does not required to apply force that could damage the ports of the connector.If information is provided in the future, a supplemental report will be issued.

Brand Name
3/8 X 3/8 X 3/8 Y
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9334255
Report Number9612164-2019-04774
Device Sequence Number11224906
Product Code DWE
UDI-Device Identifier40613994352864
UDI-Public40613994352864
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K800178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2020
Device Model Number6031
Device Catalogue Number6031
Device Lot Number216211872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight60